MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Bradycardia (1751); Cardiac Arrest (1762); Death (1802); Low Blood Pressure/ Hypotension (1914); Perforation (2001); Pericardial Effusion (3271)
Date of Event 11/17/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was not returned for evaluation as the stent remains in the patient.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of perforation, angina, death, pericardial effusion and hypotension are listed in the xience sierra everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.The graftmaster device referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
This is filed on the first xience stent deployed.It was reported that the xience 3.0x38 was deployed first in the mid right coronary artery (rca) and overlapped the 4.0x18 xience that was implanted in the proximal rca second.A 4.0 nc (non-compliant) bdc (balloon dilatation catheter) was used to post dilate and then a 4.0x15 nc bdc at 18 atmospheres.Patient then had chest pain and a perforation in the mid rca was noted, likely from post dilatation.The 3.5x19 mm graftmaster stent was inserted to treat the perforation, but it was unable to cross through the stents due to the tortuosity.The patient went into cardiac arrest as she became hypotensive and bradycardic.Cardiopulmonary resuscitation (cpr) was performed with administration of epinephrine, atropine, bicarbonate.Transthoracic echocardiogram showed a large pericardial effusion.Pericardiocentesis drained 1.1 liters of blood.The graftmaster was attempted again with another guide wire, but it was still unable to cross.Cpr was discontinued after a long time of performing it and in view of unlikely recovery.The patient expired.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10977841
Report Number2024168-2020-10336
Device Sequence Number4295547
Product Code NIQ
UDI-Device Identifier08717648227301
UDI-Public08717648227301
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2022
Device Model Number1550300-38
Device Catalogue Number1550300-38
Device Lot Number0062441
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0X18 MM XIENCE SIERRA STENT
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient Weight62